Unanswered Postings


     

    Welcome, Guest
    Username Password: Remember me

    Increased pain after cortisone injection.
    (1 viewing) (1) Guest
    • Page:
    • 1
    • 2

    TOPIC: Increased pain after cortisone injection.

    Increased pain after cortisone injection. 3 years, 10 months ago #19781

    I'm a bit more then 4 months post-op from my second slap tear repair. I had 2 additional anchors added, the bursa removed, and the acromion(?) shaved. It's really been a horrible time with PT and I can barley move the arm at all.

    I had another MRI done and went to a new OS for another opinion. He told me that the MRI looked fine and the Laybrum looked to be 100% healed. His opinion was that my pain and lack of motion was the result of inflammation. He suggested a cortisone injection. He gave me the injection in the back of my shoulder on Monday the 6th. With in a day the shot caused me more pain then I have ever experienced and in places I have never had pain before, the back of the shoulder, back by my shoulder blade, my tricep and where my bicep and shoulder meets.

    In fact by Wednesday night I was crippled and NO pain killers were helping. I went to the emergency room and received a shot of dilaudid(?) which helped a little bit.

    My question is, why would the cortisone cause more pain and in places I haven't had pain before? I can hardly move my arm at all and the MRI looked fine? What's the possibilities?

    Thanks in advance.

    Re:Increased pain after cortisone injection. 3 years, 10 months ago #19789

    • Cavitator
    • OFFLINE
    • Platinum Boarder
    • Posts: 688
    • Karma: 16
    Hit a nerve(?)
    3/51 Bilateral VIII C.N. complete neurectomy
    2/60 Failed Supratentorial electrotherapy w/subsequent pancerebral resection
    2/89 Bilateral aqueous humor drainage w/complete retinectomy
    3/02 Quadralateral proximal extremity resection from gestational thalidomide exposure

    Re:Increased pain after cortisone injection. 3 years, 10 months ago #19794

    • riderk
    • OFFLINE
    • Platinum Boarder
    • Posts: 2031
    • Karma: 24
    I had quite a bit of pain after a cortisone shot a month ago, and the doc was emphatic that they shouldn't cause pain. However, I went to my pain management doctor a couple weeks later and he said "Those orthopods think they know what they are doing with injections and they do not."

    Re:Increased pain after cortisone injection. 3 years, 10 months ago #19803

    • sprtschick
    • OFFLINE
    • Expert Boarder
    • Posts: 87
    • Karma: 4
    Some people experience a flare after cortisone injections where the cortisone crystallizes and causes even more pain. It happens to me after every cortisone shot, but eventually dissipates.

    Re:Increased pain after cortisone injection. 3 years, 10 months ago #19810

    • psychoswim
    • OFFLINE
    • Platinum Boarder
    • I love med school! And I miss swimming...
    • Posts: 424
    • Karma: 4
    When I got my cortisone last year (done by a different doc with fluoro), I could barely move my arm the next few days. Then the pain started to go away and it felt great after 8-10 days. I'd been warned I could be in more pain in the early days.
    (R) SLAP repair - Aug 2010
    (L) SLAP repair - Mar 2011
    (L) Tenodesis + debridement - Jan 2012
    (R) Tenodesis + debridement - Dec 2012

    Re:Increased pain after cortisone injection. 3 years, 10 months ago #19813

    • riderk
    • OFFLINE
    • Platinum Boarder
    • Posts: 2031
    • Karma: 24
    My pain doc said that is really the only way to give an injection for real benefit (guided), otherwise it is just a shot in the dark, so to speak. I've had two, and both were a waste of time and money.
    • Page:
    • 1
    • 2
    Time to create page: 0.54 seconds
    Up

    Member Login

    Private Messaging

    You are not logged in.

    Add to Your Homepage


    Add to My Yahoo!

    Add to Google

    Bookmark for IE

    Who's Online

    We have 99 guests and 2 members online
    Up
    Up